A mixed finite volume scheme for anisotropic diffusion problems on any grid

Jérôme Droniou, Robert Eymard

Research output: Contribution to journalArticleResearchpeer-review

103 Citations (Scopus)

Abstract

We present a new finite volume scheme for anisotropic heterogeneous diffusion problems on unstructured irregular grids, which simultaneously gives an approximation of the solution and of its gradient. The approximate solution is shown to converge to the continuous one as the size of the mesh tends to 0, and an error estimate is given. An easy implementation method is then proposed, and the efficiency of the scheme is shown on various types of grids and for various diffusion matrices.

Original languageEnglish
Pages (from-to)35-71
Number of pages37
JournalNumerische Mathematik
Volume105
Issue number1
DOIs
Publication statusPublished - 1 Nov 2006
Externally publishedYes

Keywords

  • Anisotropic heterogeneous diffusion problems
  • Finite volume scheme
  • Irregular grids
  • Unstructured grids

Cite this

@article{5fc2b6ba53ee453aa03097eb8a249b42,
title = "A mixed finite volume scheme for anisotropic diffusion problems on any grid",
abstract = "We present a new finite volume scheme for anisotropic heterogeneous diffusion problems on unstructured irregular grids, which simultaneously gives an approximation of the solution and of its gradient. The approximate solution is shown to converge to the continuous one as the size of the mesh tends to 0, and an error estimate is given. An easy implementation method is then proposed, and the efficiency of the scheme is shown on various types of grids and for various diffusion matrices.",
keywords = "Anisotropic heterogeneous diffusion problems, Finite volume scheme, Irregular grids, Unstructured grids",
author = "J{\'e}r{\^o}me Droniou and Robert Eymard",
year = "2006",
month = "11",
day = "1",
doi = "10.1007/s00211-006-0034-1",
language = "English",
volume = "105",
pages = "35--71",
journal = "Numerische Mathematik",
issn = "0029-599X",
publisher = "Springer-Verlag London Ltd.",
number = "1",

}

A mixed finite volume scheme for anisotropic diffusion problems on any grid. / Droniou, Jérôme; Eymard, Robert.

In: Numerische Mathematik, Vol. 105, No. 1, 01.11.2006, p. 35-71.

Research output: Contribution to journalArticleResearchpeer-review

TY - JOUR

T1 - A mixed finite volume scheme for anisotropic diffusion problems on any grid

AU - Droniou, Jérôme

AU - Eymard, Robert

PY - 2006/11/1

Y1 - 2006/11/1

N2 - We present a new finite volume scheme for anisotropic heterogeneous diffusion problems on unstructured irregular grids, which simultaneously gives an approximation of the solution and of its gradient. The approximate solution is shown to converge to the continuous one as the size of the mesh tends to 0, and an error estimate is given. An easy implementation method is then proposed, and the efficiency of the scheme is shown on various types of grids and for various diffusion matrices.

AB - We present a new finite volume scheme for anisotropic heterogeneous diffusion problems on unstructured irregular grids, which simultaneously gives an approximation of the solution and of its gradient. The approximate solution is shown to converge to the continuous one as the size of the mesh tends to 0, and an error estimate is given. An easy implementation method is then proposed, and the efficiency of the scheme is shown on various types of grids and for various diffusion matrices.

KW - Anisotropic heterogeneous diffusion problems

KW - Finite volume scheme

KW - Irregular grids

KW - Unstructured grids

UR - http://www.scopus.com/inward/record.url?scp=33750488420&partnerID=8YFLogxK

U2 - 10.1007/s00211-006-0034-1

DO - 10.1007/s00211-006-0034-1

M3 - Article

VL - 105

SP - 35

EP - 71

JO - Numerische Mathematik

JF - Numerische Mathematik

SN - 0029-599X

IS - 1

ER -